Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2013, 3:51 PM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2013, 3:51 PM CST (21:51 UTC)
- Expired
- Jan 10, 2013, 4:45 PM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 6:14 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
829 WFUS54 KJAN 102151 TORJAN MSC023-075-102245- /O.NEW.KJAN.TO.W.0003.130110T2151Z-130110T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 351 PM CST THU JAN 10 2013 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF QUITMAN... SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF MERIDIAN... * UNTIL 445 PM CST * AT 351 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR QUITMAN MOVING NORTH AT 25 MPH. * THE TORNADO WILL BE NEAR... STONEWALL BY 400 PM CST... SABLE AND MIDDLETON BY 410 PM CST... SAVOY BY 420 PM CST... MEEHAN AND INCREASE BY 425 PM CST... ZERO BY 430 PM CST... NELLIEBURG BY 435 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. && LAT...LON 3197 8872 3202 8892 3251 8890 3232 8843 TIME...MOT...LOC 2151Z 197DEG 23KT 3209 8879 $$ GRG
3 follow-up statements
316 WWUS54 KJAN 102205 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 405 PM CST THU JAN 10 2013 MSC023-075-102245- /O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/ LAUDERDALE MS-CLARKE MS- 405 PM CST THU JAN 10 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR NORTHWESTERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES... AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR STONEWALL MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... SABLE AND MIDDLETON BY 415 PM CST... SAVOY BY 425 PM CST... INCREASE BY 430 PM CST... ZERO BY 435 PM CST... NELLIEBURG BY 440 PM CST... MERIDIAN BY 445 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. && LAT...LON 3197 8872 3202 8892 3246 8879 3232 8843 TIME...MOT...LOC 2205Z 202DEG 20KT 3216 8876 $$ GRG
048 WWUS54 KJAN 102218 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CST THU JAN 10 2013 MSC023-075-102245- /O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/ LAUDERDALE MS-CLARKE MS- 418 PM CST THU JAN 10 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR NORTHWESTERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES... AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SABLE MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... ZERO AND INCREASE BY 430 PM CST... MERIDIAN AND NELLIEBURG BY 440 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. && LAT...LON 3197 8872 3202 8892 3245 8877 3232 8843 TIME...MOT...LOC 2219Z 201DEG 22KT 3224 8871 $$ GRG
706 WWUS54 KJAN 102227 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 PM CST THU JAN 10 2013 MSC023-102237- /O.CAN.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/ CLARKE MS- 427 PM CST THU JAN 10 2013 ...THE TORNADO WARNING FOR NORTHWESTERN CLARKE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. LAT...LON 3222 8858 3223 8880 3245 8877 3232 8843 TIME...MOT...LOC 2227Z 207DEG 21KT 3227 8869 $$ MSC075-102245- /O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/ LAUDERDALE MS- 427 PM CST THU JAN 10 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN LAUDERDALE COUNTY... AT 427 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR ZERO MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... ZERO AND INCREASE BY 435 PM CST... MERIDIAN BY 440 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. && LAT...LON 3222 8858 3223 8880 3245 8877 3232 8843 TIME...MOT...LOC 2227Z 207DEG 21KT 3227 8869 $$ GRG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:03 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Jan 10, 11:03 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU JAN 10 2013
.UPDATE...GOING FORECAST APPEARS IN DECENT SHAPE. UPPER LOW REMAINS
SPINNING ACROSS THE RED RIVER IN NORTHERN TEXAS. THIS WILL SLOWLY
CONTINUE TO MOVE EAST/NORTHEAST THROUGH THE DAY. COPIOUS MOISTURE
REMAINS IN PLACE ACROSS THE ARKLAMISS AND THE ASCENT AHEAD OF THIS
LOW WILL CONTINUE TO COMBINE WITH MOISTURE TO PRODUCE WIDESPREAD
RAINFALL. THE BETTER CONVECTION HAS BEEN MOSTLY CONFINED TO THE
SOUTHERN AREAS FROM GENERALLY HIGHWAY 84 AND SOUTH. DUE TO THIS AREA
OF CONVECTION...SOME OF THE NORTHERN LOCATIONS HAVE BEEN CUT OFF FROM
HEAVIER RAINFALL. IN THIS SOUTHERN AREA...SOME DOWNED TREES AND
POWERLINES HAVE OCCURRED THIS MORNING. SEVERE POTENTIAL HAS WANED
FOR THE TIME BEING BUT EXPECT THAT THERE COULD BE ADDITIONAL
DEVELOPMENT...ESPECIALLY IN SOUTHEASTERN/EASTERN COUNTIES THAT HAVE
BEEN ABLE TO WARM INTO THE LOWER 70S ALREADY THIS MORNING.
INSTABILITY OTHERWISE IS ON THE LOW SIDE AND MUCAPE DEPICT ON SPC
MESOANALYSIS SHOWS AROUND 500J/KG IN THE SOUTHERN COUNTIES. MID LEVEL
LAPSE RATES ARE ON THE WEAKER SIDE WITH SOME POCKETS OF BETTER
VALUES. LCL HEIGHTS ARE LOW AND HELICITIES AND WIND SHEAR REMAIN
SUFFICIENT TO HANG ON WITH THE TORNADO WATCH FOR THE TIME BEING.
AS FOR THE FLOODING...WE DID EXPAND THE FLASH FLOOD WATCH EARLIER
THIS MORNING TO INCLUDE ALL OF THE ARKLAMISS. NUMEROUS REPORTS OF
FLOODING FROM GREENVILLE...TO VICKSBURG...TO NATCHEZ WERE RECEIVED. A
24 HOUR MEASUREMENT OF OVER 7 INCHES WAS RECORDED AT CLAYTON, LA. THE
FAR NORTHEAST COUNTIES MAY NOT SEE AS MUCH FLOODING REALIZED WITH THE
BEST MOISTURE REMAINING FURTHER SOUTH...THEY MAY BE A LITTLE MORE CUT
OFF FROM THE BEST INFLOW...BUT AS SATURATED AS THE GROUND IS IN A LOT
OF LOCALES...WENT AHEAD AND KEPT ALL IN THE WATCH THROUGH THIS
EVENING.
AS THE UPPER LOW EJECTS TO THE NORTHEAST...THERE MAY BE SOME
POTENTIAL FOR ADDITIONAL REDEVELOPMENT ACROSS THE DELTA THIS
AFTERNOON ASSUMING SOME RECOVERY FROM THIS MORNINGS RAIN. SOME OF THE
WRF MODELS HINT AT THIS. WILL CONTINUE TO MONITOR THROUGH THE
AFTERNOON.
AS FOR FORECAST PARAMETERS...BUMPED UP POPS MORE IN THE EAST. ALSO
ADJUSTED HIGH TEMPERATURES DOWN IN THE WEST WHERE EXTENSIVE CLOUD
COVER AND RAIN HAS KEPT THEM ON THE COOLER SIDE. OTHERWISE...MOST OF
THE REST OF THE FORECAST IS ON TRACK. /28/
&&
.AVIATION...NOT A GOOD DAY FOR FLYING ACROSS THE ARKLAMISS.
WIDESPREAD MVFR TO IFR CONDITIONS ONGOING AS LARGE SWATH OF RAIN
MOVES ACROSS THE I-55 CORRIDOR. RAIN WILL CONTINUE TO TRACK EAST
TODAY WITH ISOLATED TSRA. LOW CEILINGS...MOSTLY LOWER THAN 1KFT...AND
REDUCED VIS WILL PREVAIL. SOME IMPROVEMENT MAY COME TONIGHT BUT
MOSTLY MVFR TO IFR CONDITIONS WILL PREVAIL. /28/
&&
.PREV DISCUSSION... /ISSUED 507 AM CST THU JAN 10 2013/
DISCUSSION...
FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...
THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.
ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.
LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/
SATURDAY THROUGH WEDNESDAY...
FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY. A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.
MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.
AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.
AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 56 73 63 / 99 66 27 65
MERIDIAN 73 61 74 64 / 94 74 46 65
VICKSBURG 66 52 73 61 / 99 51 15 64
HATTIESBURG 74 61 76 63 / 99 65 42 31
NATCHEZ 68 53 74 64 / 99 43 19 62
GREENVILLE 68 51 72 58 / 99 70 9 56
GREENWOOD 70 56 72 63 / 99 85 15 61
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
28/EC/17Hazardous weather outlook, Jan 10, 3:08 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST THU JAN 10 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>050- 053>055-059>064-072-112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- 308 PM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED NEXT WEEK. MSZ045-046-051-052-056>058-065-066-073-074-112115- NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON- JONES-LAMAR-FORREST- 308 PM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON. THE MAIN CONCERN WILL BE FROM WIND GUSTS TO 60 MPH. AS THE RAIN ENDS ACROSS THE REGION...WINDS WILL BRIEFLY GUST UP TO 40MPH THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Local storm report, Jan 10, 12:11 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD INDIANOLA 33.45N 90.64W
01/10/2013 SUNFLOWER MS EMERGENCY MNGR
SEVERAL HOUSES AND ELEMENTARY SCHOOL HAVE WATER IN THEM.
SEVERAL ROADS AROUND TOWN ALSO UNDER WATER.
&&
AWEBERLocal storm report, Jan 10, 12:30 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
01/10/2013 CHICOT AR EMERGENCY MNGR
VOLUNTARY EVACUATIONS FOR HAMILTON HEIGHTS NEIGHBORHOOD
DUE TO FLASH FLOODING.
&&
AWEBERLocal storm report, Jan 10, 12:34 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD HOLLANDALE 33.17N 90.85W
01/10/2013 WASHINGTON MS BROADCAST MEDIA
SEVERAL ROADWAYS ARE UNDER 6 TO 10 INCHES OF WATER.
&&
JCULINLocal storm report, Jan 10, 2:02 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD MEADVILLE 31.47N 90.89W
01/10/2013 FRANKLIN MS DEPT OF HIGHWAYS
ALL LANES OF STATE ROUTE 556 BETWEEN HWY 98 AND MEADVILLE
ARE CLOSED DUE TO FLOODING.
&&
AWEBERSpecial weather statement, Jan 10, 2:40 PM CST, 1 hour 11 minutes before
MSZ038-045-051-102125-
WINSTON MS-NEWTON MS-NESHOBA MS-
240 PM CST THU JAN 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU JAN 10 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF BETHSAIDA AT 240 PM CST...MOVING NORTH AT 40
MPH.
PEOPLE IN NESHOBA...NORTHEASTERN NEWTON AND SOUTHERN WINSTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3292 8883 3292 8892 3268 8891 3249 8897
3252 8906 3277 8923 3299 8920 3316 8903
3311 8882 3309 8881 3297 8881
TIME...MOT...LOC 2040Z 196DEG 33KT 3276 8902
JALocal storm report, Jan 10, 2:50 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD SICILY ISLAND 31.85N 91.66W
01/10/2013 CATAHOULA LA LAW ENFORCEMENT
WATER ENTERED THE SICILY ISLAND PD STATION...NUMEROUS
REPORTS OF LOW-LAND FLOODING WITH WATER CROSSING HIGHWAYS
ACROSS CATAHOULA PARISH...REPORTED BY CATAHOULA SO
0514 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/10/2013 WARREN MS EMERGENCY MNGR
LOCALIZED ROAD FLOODING BEING REPORTED. ONE WATER RESCUE
HAS ALREADY BEEN MADE.
0644 AM FLASH FLOOD EUDORA 33.12N 91.26W
01/10/2013 CHICOT AR EMERGENCY MNGR
ROADS AND HIGHWAYS ARE FLOODING ACROSS THE COUNTY,
ESPECIALLY AT THE HWYS 65 AND 165 BYWAY.
0702 AM FLASH FLOOD SICILY ISLAND 31.85N 91.66W
01/10/2013 CATAHOULA LA LAW ENFORCEMENT
A COUPLE ROADS ACROSS THE COUNTY ARE IMPASSABLE INCLUDING
TAYLOR RD, HWY 921, HWY 124 AT ENTERPRISE, AND HWY 8 AT
SICILIY ISLAND.
0720 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
01/10/2013 ADAMS MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE AND SEVERAL MUD SLIDES.
0721 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
01/10/2013 ADAMS MS EMERGENCY MNGR
TREE DOWN ON HOUSE ON BISHOP ST.
0730 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/10/2013 WARREN MS EMERGENCY MNGR
MUDSLIDE REPORTED ON MISSION 66 AND IS BLOCKING TRAFFIC.
0755 AM FLASH FLOOD NATCHEZ 31.55N 91.39W
01/10/2013 ADAMS MS NEWSPAPER
WATER COVERING EASTWOOD ROAD...RELAYED VIA SOCIAL MEDIA.
0755 AM TSTM WND DMG FAYETTE 31.71N 91.06W
01/10/2013 JEFFERSON MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0755 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/10/2013 WARREN MS LAW ENFORCEMENT
OLD HIGHWAY 27 AND PAXTON ROAD HAS BEEN BARRICADED OFF
DUE TO WATER COVERING THE INTERSECTION.
0802 AM TSTM WND DMG 1 SE PORT GIBSON 31.94N 90.97W
01/10/2013 CLAIBORNE MS LAW ENFORCEMENT
TREES DOWN ALONG NATCHEZ TRACE PARKWAY AND HWY 547.
0825 AM FLASH FLOOD BASTROP 32.77N 91.91W
01/10/2013 MOREHOUSE LA LAW ENFORCEMENT
HIGH WATER REPORTED ON HWY 140.
0830 AM FLASH FLOOD CLAYTON 31.72N 91.54W
01/10/2013 CONCORDIA LA CO-OP OBSERVER
7.20 INCHES OF RAIN RECORDED IN 24 HOUR PERIOD. HOUSES
HAVE BEEN REPORTED WITH WATER STANDING IN THEM.
0850 AM FLASH FLOOD ANGUILLA 32.97N 90.83W
01/10/2013 SHARKEY MS LAW ENFORCEMENT
MINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER
TOUCHING THEIR HOMES.
0905 AM FLASH FLOOD TALLULAH 32.41N 91.19W
01/10/2013 MADISON LA NEWSPAPER
MADISON PARISH SCHOOLS ARE CLOSING EARLY DUE TO EXCESSIVE
RAINFALL AND WATER STANDING OVER THE ROADS AT THIS TIME.
0912 AM FLASH FLOOD ST. JOSEPH 31.92N 91.24W
01/10/2013 TENSAS LA EMERGENCY MNGR
SEVERAL ROADS FLOODED ACROSS THE PARISH
1130 AM FLASH FLOOD INDIANOLA 33.45N 90.64W
01/10/2013 SUNFLOWER MS EMERGENCY MNGR
SEVERAL HOUSES AND ELEMENTARY SCHOOL HAVE WATER IN THEM.
SEVERAL ROADS AROUND TOWN ALSO UNDER WATER.
1200 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
01/10/2013 CHICOT AR EMERGENCY MNGR
VOLUNTARY EVACUATIONS FOR HAMILTON HEIGHTS NEIGHBORHOOD
DUE TO FLASH FLOODING.
1210 PM FLASH FLOOD HOLLANDALE 33.17N 90.85W
01/10/2013 WASHINGTON MS BROADCAST MEDIA
SEVERAL ROADWAYS ARE UNDER 6 TO 10 INCHES OF WATER.
1255 PM FLASH FLOOD MEADVILLE 31.47N 90.89W
01/10/2013 FRANKLIN MS DEPT OF HIGHWAYS
ALL LANES OF STATE ROUTE 556 BETWEEN HWY 98 AND MEADVILLE
ARE CLOSED DUE TO FLOODING.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:48 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Jan 10, 2:46 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 7 hr |
| Jan 10, 4:04 AM CST | Special Weather Statement | JAN | Warren | 26 min |
| Jan 10, 4:53 AM CST | Special Weather Statement | JAN | Sharkey | 32 min |
| Jan 10, 5:18 AM CST | Special Weather Statement | JAN | Issaquena | 27 min |
| Jan 10, 5:34 AM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Jefferson, Sharkey, Warren, Yazoo | 6 hr |
| Jan 10, 5:40 AM CST | Special Weather Statement | JAN | Yazoo | 30 min |
| Jan 10, 6:24 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington and 1 more | 3 hr |
| Jan 10, 6:45 AM CST | Tornado Warning | JAN | Adams, Jefferson | 45 min |
| Jan 10, 7:22 AM CST | Special Weather Statement | JAN | Franklin, Jefferson | 33 min |
| Jan 10, 7:36 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 54 min |
| Jan 10, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Jan 10, 9:11 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington | 3 hr |
| Jan 10, 9:19 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 116 min |
| Jan 10, 9:46 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Jan 10, 11:11 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Jan 10, 11:24 AM CST | Special Weather Statement | JAN | Marion | 41 min |
| Jan 10, 11:29 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 2 hr |
| Jan 10, 12:15 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Jan 10, 12:16 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington | 4 hr |
| Jan 10, 12:26 PM CST | River Flood Warning | JAN | Hinds, Warren | 20 days |
| Jan 10, 12:28 PM CST | Flash Flood Warning | JAN | Hinds | 3 hr |
| Jan 10, 12:42 PM CST | Areal Flood Warning | JAN | Adams | 6 hr |
| Jan 10, 1:22 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 6 hr |
| Jan 10, 1:39 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 6 hr |
| Jan 10, 2:16 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| Jan 10, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 56 min |
| Jan 10, 2:40 PM CST | Special Weather Statement | JAN | Neshoba, Winston | 45 min |
| Jan 10, 3:04 PM CST | River Flood Warning | JAN | Franklin | 19 hr |
| Jan 10, 3:17 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Jan 10, 3:41 PM CST | River Flood Warning | JAN | Sharkey | 11 days |
| Jan 10, 4:03 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 42 min |
| Jan 10, 4:40 PM CST | Special Weather Statement | JAN | Clarke | 30 min |
| Jan 10, 5:35 PM CST | Special Weather Statement | JAN | Clay, Kemper, Lowndes, Noxubee | 25 min |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.